PubMed · 10789081
[Radiation-induced acne].
Abstract
Radiation-induced acne is a rare, clinically and pathogenetically ill-defined acneiform dermatosis with special features that may occur in irradiated skin areas especially after high doses of deeply penetrating radiation. We report on a patient with an oropharyngeal carcinoma who developed severe radiation-induced acne including comedones and cysts as well as few inflammatory papules and pustules in a skin area irradiated with up to 63 gray of a 6 MeV photon beam. Acnegenic drugs may precipitate the disease; our patient was on longterm therapy with carbamazepine whose acnegenic potency is less well documented than that of testosterone or glucocorticoids. Treatment of radiation-induced acne is comedolytic; topical retinoids are especially valuable.
Explore related subjects
Keep this discovery
Explore connections, maps & timelines
C D Klemke, S Nestoris, L U Wölfer, S Krengel, C C Zouboulis, B Tebbe, S Goerdt. 2000. [Radiation-induced acne].. https://doi.org/10.1007/s001050051018
Cite the original work for its findings. Save a collection to share your selection of sources.